Alert archive / Arizona / Flash Flood Warnings in 2013
Flash Flood Warning 132, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Aug 18, 2013, 2:13 PM MST for Mohave County, Arizona. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 18, 2013, 2:13 PM MST (21:13 UTC)
- Expired
- Aug 18, 2013, 4:15 PM MST
- In force
- 2 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Flood severity
- None
County Mohave County, AZ
The radar
The Las Vegas radar (KESX), 140 km from the middle of the area, began a volume at 21:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 9.2 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -249 J/kg
- Mixed-layer LCL
- 1695 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
539 WGUS55 KVEF 182113 FFWVEF AZC015-182315- /O.NEW.KVEF.FF.W.0132.130818T2113Z-130818T2315Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 213 PM MST SUN AUG 18 2013 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL MOHAVE COUNTY IN NORTHWEST ARIZONA... * UNTIL 415 PM MST. * AT 207 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM A THUNDERSTORM 9 MILES SOUTHWEST OF DIAMOND M RANCH...OR 33 MILES EAST OF KINGMAN. THE STORM PRODUCING VERY HEAVY RAIN WAS NEARLY STATIONARY. * LOCATIONS IMPACTED INCLUDE... DIAMOND M RANCH. THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 81 AND 93. PRECAUTIONARY/PREPAREDNESS ACTIONS... FLASH FLOODING IS EXPECTED IN WASHES...LOW WATER CROSSINGS AND ON AREA ROADWAYS. FLASH FLOODING IS NATURES NUMBER ONE KILLER. TO ESCAPE RISING WATER...MOVE TO HIGHER GROUND. NEVER TRY TO CROSS A FLOODED ROADWAY OR WALK THROUGH FLOODWATERS. TURN AROUND...DONT DROWN! REPORT FLOODING BY POSTING YOUR REPORT TO THE LAS VEGAS NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR ON TWITTER USING...AT NWSVEGAS. && LAT...LON 3532 11355 3530 11334 3509 11334 3505 11356 $$ METZGER
2 follow-up statements
740 WGUS75 KVEF 182216 FFSVEF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 316 PM MST SUN AUG 18 2013 AZC015-182315- /O.CON.KVEF.FF.W.0132.000000T0000Z-130818T2315Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MOHAVE AZ- 316 PM MST SUN AUG 18 2013 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 415 PM MST FOR CENTRAL MOHAVE COUNTY... AT 312 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A THUNDERSTORM PRODUCING VERY HEAVY RAIN. THIS STORM WAS LOCATED NEAR DIAMOND M RANCH...OR 38 MILES EAST OF KINGMAN. THE THUNDERSTORM WITH EXCESSIVE RAIN WAS NEARLY STATIONARY. LOCATIONS IMPACTED INCLUDE... MAINLY RURAL AREAS OF CENTRAL MOHAVE COUNTY. THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 81 AND 93. PRECAUTIONARY/PREPAREDNESS ACTIONS... FLASH FLOODING IS EXPECTED IN WASHES...LOW WATER CROSSINGS AND ON AREA ROADWAYS. FLASH FLOODING IS NATURES NUMBER ONE KILLER. TO ESCAPE RISING WATER...MOVE TO HIGHER GROUND. NEVER TRY TO CROSS A FLOODED ROADWAY OR WALK THROUGH FLOODWATERS. TURN AROUND...DONT DROWN! REPORT FLOODING BY POSTING YOUR REPORT TO THE LAS VEGAS NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR ON TWITTER USING...AT NWSVEGAS. && LAT...LON 3532 11355 3530 11334 3509 11334 3505 11356 $$ METZGER
734 WGUS75 KVEF 182309 FFSVEF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 409 PM MST SUN AUG 18 2013 AZC015-182319- /O.EXP.KVEF.FF.W.0132.000000T0000Z-130818T2315Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MOHAVE AZ- 409 PM MST SUN AUG 18 2013 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 415 PM MST FOR CENTRAL MOHAVE COUNTY. HEAVY RAIN HAS MOVED OUT OF THE AREA AND FLOODING IS NO LONGER A THREAT. LAT...LON 3532 11355 3530 11334 3509 11334 3505 11356 $$ METZGER
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Aug 18, 1:35 PM MST, 38 minutes earlier.
Area forecast discussion, Aug 18, 1:35 PM MST, 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 135 PM PDT SUN AUG 18 2013 .SYNOPSIS...ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS MUCH OF THE AREA THROUGH TUESDAY BEFORE DRYING BEGINS TO TAKE PLACE FROM THE WEST LATE ON TUESDAY. THIS WILL RESULT IN THUNDERSTORMS BEING CONFINED TO MAINLY MOHAVE COUNTY BY THURSDAY AND FRIDAY. DAYTIME TEMPERATURES ARE EXPECTED TO BE NEAR NORMAL. && .SHORT TERM...TONIGHT THROUGH TUESDAY...MOISTURE CONTINUES TO MOVE AROUND A RIDGE CENTERED NEAR THE FOUR CORNERS AREA AND A CUT-OFF LOW OFF THE CENTRAL CALIFORNIA COAST. THIS HAS RESULTED IN MORE WIDESPREAD CONVECTION ACROSS THE CWA THIS AFTERNOON. THIS MOISTURE...PW VALUES ARE EXPECTED TO BE BETWEEN 1.00 AND 1.5 INCHES BY MONDAY AFTERNOON ACROSS MUCH OF THE CWA...ALONG WITH -3 TO -4 LI PER THE GFS...PROMISES TO KEEP ISOLATED TO SCATTERED CONVECTION GOING AGAIN FOR MONDAY. THE MAIN CONCERN WITH THESE STORMS FOR THE REMAINDER OF TODAY AND MONDAY WILL BE LOCALLY HEAVY RAINFALL... HOWEVER GUST WINDS WILL ALSO BE A CONCERN. ALTHOUGH THERE WILL BE A DECREASE OF ACTIVITY OVERNIGHT TONIGHT...HAVE LEFT IN A SLIGHT CHANCE OF THUNDERSTORMS ACROSS MUCH OF THE CWA AS THE MODELS ARE SHOWING A WEAK WAVE MOVING THROUGH THE AREA TONIGHT...WHICH APPEARS TO BE JUST MOVING INTO SOUTHERN CALIFORNIA PER THE CURRENT WATER VAPOR IMAGE. ISOLATED CONVECTION WILL LIKELY BE SEEN MONDAY NIGHT...BUT BY TUESDAY...THE UPPER LOW OFF THE CALIFORNIA COAST IS FORECAST TO BEGIN TO LIFT TO THE NORTHEAST WHICH SHOULD RESULT IN DRYING TAKING PLACE LATE TUESDAY FROM THE WEST. HOWEVER THERE WILL STILL BE SCATTERED THUNDERSTORMS ACROSS MUCH OF THE REGION ON TUESDAY BEFORE THIS DRYING TAKES PLACE. ENOUGH MOISTURE REMAINING IN PLACE ON TUESDAY FOR A CONTINUATION OF LOCALLY HEAVY RAINFALL ALONG WITH THE GUSTY WINDS. DAYTIME TEMPERATURES ARE EXPECTED TO BE NEAR NORMAL BOTH MONDAY AND TUESDAY. .LONG TERM...WEDNESDAY THROUGH SUNDAY...NOT MUCH CHANGE TO THE GRIDS WEDNESDAY THROUGH SATURDAY AS MUCH OF THE AREA WILL SEE RELATIVELY DRY SOUTHWEST FLOW LEADING TO MOSTLY CLEAR SKIES AND BREEZY AFTERNOON CONDITIONS. THE EXCEPTION WILL BE ACROSS MOHAVE COUNTY WHERE ENOUGH MOISTURE AND INSTABILITY IS EXPECTED EACH AFTERNOON TO HAVE AT LEAST A SLIGHT CHANCE OF AFTERNOON/EVENING THUNDERSTORMS IN THE FORECAST. THERE MAY BE ENOUGH REMAINING MOISTURE OVER THE HIGHER ELEVATIONS OF CLARK AND LINCOLN COUNTIES WEDNESDAY FOR A SLIGHT CHANCE OF STORMS AS WELL. A MORE INTERESTING SCENARIO MAY PRESENT ITSELF FOR LATER IN THE WEEKEND AS MODELS ARE STILL POINTING TO A TROPICAL SYSTEM MOVING NORTH AROUND THE SOUTHERN TIP OF BAJA. THIS COULD LEAD TO A SURGE OF MOISTURE MOVING INTO THE AREA LATE SATURDAY THROUGH SUNDAY. HAVE BUMPED UP POPS CONSIDERABLY FOR SUNDAY DUE TO THIS POTENTIAL. RIGHT NOW HAVE A CHANCE OF THUNDERSTORMS ACROSS MOHAVE COUNTY WITH A SLIGHT CHANCE ACROSS CLARK...AND THE EASTERN HALF OF SAN BERNARDINO AND LINCOLN COUNTIES. WILL HAVE TO MONITOR THIS SITUATION CLOSELY AS THE TIME NEARS. && .AVIATION...FOR MCCARRAN...WINDS ARE EXPECTED TO REMAIN GENERALLY UNDER 10 KTS THROUGH THE NIGHT AND INTO MONDAY...TRENDING TOWARDS THE SOUTHERLY DIRECTION. HOWEVER ISOLATED THUNDERSTORMS AROUND/OVER THE VALLEY WILL LIKELY CAUSE ERRATIC AND GUSTY WINDS AT TIMES THROUGH 06Z MONDAY...WITH OUTFLOW BOUNDARIES FROM DISTANT STORMS POSSIBLY AFFECTING THE AIRPORT OVERNIGHT. ISOLATED THUNDERSTORMS WILL BE ACROSS ALL ROUTES OVERNIGHT WITH AN INCREASING CHANCE ONCE AGAIN OVER THE KLAS VALLEY AFT 18Z MONDAY. CLOUDS WILL BE SCT-BKN AOA 120 FT...BUT LOWER TO BETWEEN 8-10K FEET NEAR STORMS. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO CONTINUE THROUGH MONDAY WITH GUSTY AND ERRATIC WINDS POSSIBLE WITH ANY STORMS. OUTSIDE OF ANY STORMS...WINDS SHOULD GENERALLY BE SOUTHEAST TO SOUTH AROUND 10 KTS. SCT-BKN CLOUDS AROUND 10-12K FEET...BUT WILL LOWER TO AROUND 8K FEET NEAR STORMS. && .VEF WATCHES/WARNINGS/ADVISORIES... NV...NONE. AZ...NONE. CA...NONE. && JENSEN/WOLCOTT FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE: HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER
Hazardous weather outlook, Aug 18, 5:29 AM MST, 8 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 529 AM PDT SUN AUG 18 2013 AZZ001>003-036-CAZ519>527-NVZ014>022-190700- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 529 AM PDT SUN AUG 18 2013 /529 AM MST SUN AUG 18 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TODAY. LIGHTNING AND STRONG GUSTY WINDS WILL BE THREAT WITH ANY STORMS...AND HEAVY RAIN AND FLASH FLOODING WILL ALSO BE A THREAT WITH STORMS SOUTHEAST OF INTERSTATE 15. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY GREATER THUNDERSTORM CHANCES ARE EXPECTED MONDAY AND TUESDAY...AND THE MAIN THREAT IS LIKELY TO BE FLASH FLOODING. DRIER WEATHER IS EXPECTED WEDNESDAY THROUGH FRIDAY...WITH THUNDERSTORM CHANCES MAINLY LIMITED TO MOHAVE COUNTY. THUNDERSTORM CHANCES MAY INCREASE AGAIN NEXT WEEKEND...BUT THIS IS VERY UNCERTAIN AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TODAY. HOWEVER...SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MORGAN
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 12:33 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Aug 18, 3:13 PM MST | Flash Flood Warning | VEF | Mohave | 107 min |
Nearby
Flash Flood Warnings in Arizona, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.